Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

July 15, 2021Morgan County, Missouri

NWS Springfield, MO issued this special weather statement at Jul 15, 2021, 3:39 PM CDT for Morgan County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 3:39 PM CDT (20:39 UTC)
Expired
Jul 15, 2021, 4:00 PM CDT
In force
21 min
Issued by
NWS Springfield, MO

County Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS83 KSGF 152039
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
339 PM CDT Thu Jul 15 2021
 
MOZ056-152100-
Morgan MO-
339 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
400 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Otterville, or 7 miles west of Tipton, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Morgan
County, including the following locations... Syracuse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3868 9293 3868 9284 3860 9284 3859 9283
      3859 9299 3867 9302 3869 9299
TIME...MOT...LOC 2038Z 251DEG 22KT 3865 9291 

$$

Schaumann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:38 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 15, 2:38 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
238 PM CDT Thu Jul 15 2021

.SHORT TERM...(This evening through Friday)
Issued at 238 PM CDT Thu Jul 15 2021

Have started to see an uptick in convection this past hour from
southeast KS into west central MO where mlcape of 2000 j/kg
exists. Sfc front that extends roughly from southeast IA to
northern KS and will gradually moves southeast this evening. Low
level convergence along the front will increase as 925/850mb sw
flow strengthens over eastern KS/western MO this evening.
Initially, with stronger instability present this evening, some
stronger/severe storms/wind gusts will be possible with general
0-6km bulk shear of 20-30kts. Some wsw-ene training of storms with
pwats of near 2.0 inches will support flash flood potential as
well in the northwest cwfa. Will monitor for potential further
hydro watches/warnings.

Diffuse sfc front will continue to move south into
central/southern MO Friday as a positively tilted shortwave axis
moves through. Looks like heavier rain will gradually shift
south/southeast with time. Cooler temperatures/cloud cover should
limit overall severe potential and heavier rain by afternoon.
Clouds/rain should keep temperatures cool with many areas staying
in the 70s.

.LONG TERM...(Saturday through Thursday)
Issued at 238 PM CDT Thu Jul 15 2021

Frontal zone will gradually become nw-se oriented over eastern KS
into northern AR and high rain chances will be tied to that
boundary over the weekend. Best chances for rain will be over the
southwest and southern portion of the cwfa. Overall, heavy rain
and severe potential looks limited or nil. Cooler and drier
weather is then expected Tuesday-Thursday with high pressure over
the Midwest.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 606 AM CDT Thu Jul 15 2021

For the 12z TAFS, convection was ongoing over east central KS into
northern MO. This will gradually shift south into the area this
afternoon and possibly affect the TAF sites by early evening. Will
see gusty surface winds ahead of the front already this morning,
which will continue through the afternoon. Convection this evening
will see some MVFR and possibly brief IFR with the stronger
storms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Friday afternoon for MOZ066-077-088-
     093-101.

KS...Flash Flood Watch through Friday afternoon for KSZ073-097-101.

&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Jul 15, 3:11 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
311 PM CDT Thu Jul 15 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
311 PM CDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

Some strong to possibly severe storms will be possible late this
afternoon and evening, mainly along and north of the Interstate 44
corridor. Damaging wind gusts up to 60 mph will be the main
severe weather risk.

Heavy rain will be possible with the thunderstorms late this afternoon
and tonight. Some thunderstorms will move or train repeatedly across
the same locations with the chance of localized excessive rain
leading to flash flooding. The best chances for heavy rain tonight
will be from southeast Kansas and far southwest Missouri into
central Missouri.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorm chances will continue across the area on Friday with
only a limited chance for stronger storms.

A few storms may affect parts of the area over the weekend but
severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

In the hours before

Special weather statement, Jul 15, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
339 PM CDT Thu Jul 15 2021

MOZ056-152100-
Morgan MO-
339 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
400 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Otterville, or 7 miles west of Tipton, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Morgan
County, including the following locations... Syracuse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3868 9293 3868 9284 3860 9284 3859 9283
      3859 9299 3867 9302 3869 9299
TIME...MOT...LOC 2038Z 251DEG 22KT 3865 9291

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:20 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 25 more34 hr
Jul 15, 8:27 AM CDTRiver Flood WatchSGFVernon19 hr
Jul 15, 2:55 PM CDTRiver Flood WatchSGFVernon5 days
Jul 15, 2:58 PM CDTRiver Flood WatchSGFBourbon68 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.